MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Lot Number NGFC100323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that pericardial effusion with cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 27mm watchman flx laa closure device & delivery system (wds) were selected to be used.The procedure was completed successfully with the closure device implanted in the laa of the patient.There were no complications that occurred during the procedure.Post procedure, while the patient was recovering, their blood pressure decreased.A transthoracic echocardiogram was performed, which showed that there was a pericardial effusion with cardiac tamponade.The physician performed a pericardiocentesis and drained 400ccs of blood from the pericardial sac.Following this, the patient's vital signs returned to normal.The patient is recovering well from this event and is planned to be discharged home.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17544676
Report Number2124215-2023-43166
Device Sequence Number17749912
Product Code DXF
UDI-Device Identifier00685447000242
UDI-Public00685447000242
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Lot NumberNGFC100323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient RaceWhite